Hail, Stone
- When
- June 22, 5:30 PM CST to 5:32 PM CST
- Where
- Stone County, Wiggins
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.850, -89.130
An isolated, pulse severe storm developed on the afternoon of June 22nd, resulting in some hail in southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
An isolated, pulse severe storm developed on the afternoon of June 22nd, resulting in some hail in southeast Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 22, 2:41 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 341 PM CDT MON JUN 22 2015 .SHORT TERM...(TONIGHT AND TUESDAY)...UPPER RIDGING WILL BUILD EASTWARD OUT OF THE SOUTHERN PLAINS INTO THE AREA THROUGH TUESDAY. THIS WILL MAINTAIN THE HOT AND MOSTLY DRY CONDITIONS ACROSS THE AREA. HIGHS WILL AGAIN BE IN THE MID/UPPER 90S. COASTAL LOCATIONS WILL BE IN THE LOW/MID 90S. THE COMBINATION OF THE HEAT AND HIGH HUMIDITY WILL CREATE HEAT INDEX VALUES OF 103-107 ACROSS THE AREA DURING THE AFTERNOON. ENOUGH MIXING IS EXPECTED DURING THE AFTERNOON TO KEEP HEAT INDEX VALUES JUST BELOW ADVISORY CRITERIA...BUT THAT WILL BE SOMETHING TO WATCH FOR TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS AND GRADUALLY DISSIPATE DURING THE EVENING. FREQUENT LIGHTNING...GUSTY WINDS AND VERY HEAVY RAIN ARE THE PRIMARY THREATS. /13 THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE (TUESDAY NIGHT THROUGH WEDNESDAY NIGHT)...THE FORECAST AREA LIES UNDER THE EASTERN EDGE OF THE RIDGE TO THE WEST. DEEP LAYER MOISTURE WILL CONTINUE TO BLANKET THE AREA WITH PWATS CLIMBING TO AS HIGH AS 2.O INCHES DURING THE AFTERNOON. TEMPERATURES WILL CONTINUE TO TREND WARMER THEN CLIMATOLOGICAL NORMS. DAY TIME HIGH TEMPERATURES WILL CLIMB PRIMARILY INTO THE LOW TO UPPER 90S. EXPECT A SEA BREEZE TO DEVELOP ALONG THE COAST WEDNESDAY AFTERNOON TRIGGERING ISOLATED TO SCATTERED CONVECTION WHICH WILL DISSIPATE BY EARLY EVENING. /08 JW .LONG TERM...(THURSDAY THROUGH MONDAY)...A LITTLE RELIEF IN THE HOT DAYTIME TEMPERATURES SHOULD ARRIVE THURSDAY AS THE RIDGE STARTS TO BREAK DOWN AND A STEADY ONSHORE FLOW DEVELOPS. PWATS REMAIN IN THE 2 INCH RANGE AND FALLING HTS ALOFT SHOULD LEAD TO AN INCREASE IN AFTERNOON CONVECTION. A LONGWAVE TROUGH SLOWLY ESTABLISHES ITSELF OVER THE REGION BY THE WEEKEND AND THE TREND OF AFTERNOON CONVECTION DISSIPATING BY EARLY EVENING SHOULD CONTINUE UNTIL SATURDAY NIGHT WHEN A MAJOR UPPER LEVEL TROUGH IS PROJECTED TO DRIVE A COLD FRONT INTO THE AREA FROM THE WEST...TRIGGERING NOCTURNAL SHOWERS AND THUNDERSTORMS. THE WEAKENING FRONTAL BOUNDARY WILL THEN LIKELY STALL OVER THE NORTHERN GULF COAST COUPLING WITH THE SEA BREEZE DURING THE DAY TO AID CONVECTIVE DEVELOPMENT AND THEN MOVING WITH THE LAND BREEZE OVERNIGHT OFF THE COAST. DAYTIME HIGH TEMPERATURES WILL TREND A LITTLE ABOVE NORMAL THROUGH THE WORK WEEK AND THEN A LITTLE BELOW NORMAL OVER THE WEEKEND AND MONDAY. /08 JW && .AVIATION...18Z ISSUANCE...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS WITH LOCALIZED MVFR/IFR CONDITIONS POSSIBLE IN AND AROUND STORMS. /13 && .MARINE...A WEAK SURFACE RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE NORTHERN GULF OF MEXICO THROUGHOUT THE WEEK. WINDS WILL PRIMARILY BE LIGHT AND FROM THE SOUTHWEST...OCCASIONALLY TURNING TO THE WEST TO NORTHWEST DURING THE OVERNIGHT HOURS. WINDS AND SEAS WILL BE HIGHER OVER THE NEAR SHORE WATERS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS DUE TO AFTERNOON AND LOCAL SEABREEZE EFFECTS. /13 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 96 75 95 74 / 20 30 20 30 20 PENSACOLA 78 94 77 94 76 / 20 30 20 30 20 DESTIN 80 91 82 91 80 / 20 20 20 30 20 EVERGREEN 73 98 73 97 73 / 20 20 20 30 20 WAYNESBORO 73 98 72 96 72 / 20 30 20 30 20 CAMDEN 73 98 73 96 72 / 05 20 20 30 20 CRESTVIEW 74 98 75 97 74 / 20 30 20 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT MON JUN 22 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-231045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 230 PM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...REST OF TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WITH GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY LOCALIZED RAINFALL. HEAT INDEX VALUES WILL CLIMB TO BETWEEN 103 AND 108 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON HEAT INDEX VALUES WILL CLIMB TO BETWEEN 103 AND 108 DEGREES THROUGH MIDWEEK...DECREASING SLIGHTLY TO BETWEEN 97 AND 102 DEGREES THROUGH THE REMAINDER OF THE WEEK. ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUDNERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK. THE STORMS WILL PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-231045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 230 PM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
458 PM CDT MON JUN 22 2015
ALZ053-222245-
CLARKE AL-
458 PM CDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARKE COUNTY UNTIL
545 PM CDT...
AT 457 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
WHATLEY...OR 8 MILES EAST OF GROVE HILL...MOVING NORTH AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
WHATLEY...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
LAT...LON 3183 8750 3182 8750 3181 8752 3170 8752
3170 8757 3159 8757 3159 8776 3183 8771
TIME...MOT...LOC 2157Z 188DEG 5KT 3169 8764
BUTTSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
508 PM CDT MON JUN 22 2015
MSZ078-222315-
STONE MS-
508 PM CDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STONE COUNTY UNTIL
615 PM CDT...
AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
MCHENRY...OR 13 MILES SOUTHWEST OF WIGGINS. THIS STORM WAS MOVING
SLOWLY NORTHWEST AT AROUND 5 MPH.
LOCATIONS IMPACTED INCLUDE...
WIGGINS... MCHENRY... PERKINSTON...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3081 8934 3084 8911 3068 8914 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 2207Z 165DEG 4KT 3070 8926SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT MON JUN 22 2015
ALZ263-222315-
MOBILE CENTRAL AL-
540 PM CDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOBILE COUNTY UNTIL 615
PM CDT...
AT 540 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REGIONAL
AIRPORT IN WEST MOBILE...MOVING WEST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE... TILLMANS CORNER... THEODORE...
MIDTOWN MOBILE... REGIONAL AIRPORT IN WEST MOBILE...
NORTHEASTERN GRAND BAY... I10 AND I65...
I65 AND US 45...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3050 8840 3070 8841 3078 8812 3061 8805
3059 8806 3058 8806 3058 8807 3057 8809
3056 8808 3054 8808
TIME...MOT...LOC 2240Z 083DEG 6KT 3063 8824PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
555 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 SSE REGIONAL AIRPORT 30.64N 88.22W
06/22/2015 E0.88 INCH MOBILE AL PUBLIC
PUBLIC REPORT OF NICKEL SIZE HAIL AT INTERSECTION OF
SCHILLINGER AND COTTAGE HILL ROADS IN WEST MOBILE.
&&
GENEJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
606 PM CDT MON JUN 22 2015
ALZ261-263-230000-
MOBILE INLAND AL-MOBILE CENTRAL AL-
606 PM CDT MON JUN 22 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOBILE COUNTY UNTIL 700 PM
CDT...
AT 605 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER I65 AND US
45...OR OVER MOBILE...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE... PRICHARD... SARALAND...
SATSUMA... CHICKASAW... MIDTOWN MOBILE...
I65 AND AL 158... I65 AND I165... I65 AND US 43...
I65 AND US 45... SEMMES...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH AND
NICKEL SIZED HAIL. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO
BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3063 8815 3070 8816 3073 8833 3080 8824
3092 8820 3086 8798 3084 8795 3082 8796
3081 8799 3080 8799 3076 8803 3075 8803
TIME...MOT...LOC 2305Z 358DEG 9KT 3074 8813SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 614 PM CDT MON JUN 22 2015 ALZ059-FLZ201-203-230015- ESCAMBIA AL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL- 614 PM CDT MON JUN 22 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTHERN ESCAMBIA COUNTIES UNTIL 715 PM CDT... AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER POLLARD...OR NEAR FLOMATON...MOVING SOUTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... CENTURY... FLOMATON... JAY... POLLARD... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN MOBILE. LAT...LON 3111 8729 3109 8709 3080 8707 3084 8738 TIME...MOT...LOC 2312Z 008DEG 7KT 3103 8720 BUTTS
The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586981.